Jump to content

janiedelite

Members
  • Content Count

    1,910
  • Joined

  • Last visited

Community Reputation

0 Neutral

About janiedelite

  • Rank
    Advanced Member

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Gender
    Female

Recent Profile Visitors

6,055 profile views
  1. I've found that chest pain that is relieved by lying down is probably POTS-related, and due to thoracic hypovolemia.
  2. Another thing about "normal POTS chest pain" is that it should get better once you're lying down.
  3. Since developing POTS, I've become a better listener during social situations. This works to my favor because it takes less energy and people really like to have someone to talk to! Also, I go to small events mostly with friends and family who understand and support me. If it's a larger event, I often just stay for the most important part if I suspect getting tired quickly. Sometimes I also bring my seat cane to these events (like my hubby's work Christmas party where there may not be much seating).
  4. Well, I tried Mg for 3 weeks. First week I took 250mg/day and from then on I took 500mg/day. Unfortunately, I had a reaction like Sue1234 described. I already have flushing issues, but the magnesium sent it up to almost constant levels. I also had whole-body flushing which I only had when my POTS was totally uncontrolled a few years ago. If my flushing consisted of only a red face, that would be fine. But my burning skin pain was made much worse because of the excessive blood flow to my skin. Also, I didn't have any benefit from it that I could tell. No major harm done, though. I'll k
  5. Thanks so much, guys! I've been having some episodes of low BP and am trying to figure out the cause. In the past, my BP has gone up on standing. It's not interfering too much with my function, but this is a new occurrence for me. I've worn 30-40mm compression for 2+ years and couldn't go without wearing them. I agree with your experience, Tearose, that they do help for some time after I remove them at night.
  6. I'm just wondering if wearing high-strength compression can cause leg muscle atrophy over time, thus affecting your body's ability to counteract lower body pooling..? Please post if you have any thoughts on this, because I may be totally incorrect in even wondering if this could happen!
  7. Julie, I just saw this thread. Man, you've been through the works lately! I can understand a bit... last year I was hospitalized for elevated troponin and chest pain. We still don't really know why my blood vessels clamp down sometimes, but the carvedilol has helped me the most. Try not to stress over the test results. I agree with all the rest that our tests are never quite normal, and they're only understandable when the interpreter understands the underlying condition. I hope your cardio doc or rheumy can figure this out so you don't get any more black fingers or toes!!! I'm so sorry
  8. Hi thankful,

    I see that you too are on carvedilol for vasospasms. I have them as well, and I've been on various betas. My last was metoprolol 6.25mg tid. Tiny dose, but it didn't lower b/p that much during day but has plummeted h/r to 55 or less. Using it with nitro patch. Today I'm retrialing carv.3.125 bid. any info would be appreciated on your feelings on this drug.

  9. One of my first symptoms with POTS was nausea and I've always had some degree of abdominal pain. I echo Max Mom's suggestions. I was at Mayo and did GI motility testing. The first week showed an intensely slow small bowel, and borderline slow colon. The second week they did further tests, and my motility was normal. Why I mention this is that just because some tests are normal, it doesn't mean there isn't a problem. Just the pain should be enough of a reason for testing. Have you noticed if certain foods make it worse? Have you tried a liquid diet and does that help? If so, you could a
  10. Yes, I took it with glucosamine for several months for hip pain, but I was also in my early stages of POTS at that time too. I took it orally and topically. The only benefit I noticed was a slight decrease in my pain with the topical version, but it was so expensive and the benefit was so minimal that I quit.
  11. Clonidine didn't work out for me. Normally, my BP goes up when standing but on even 0.025mg once a day my systolic dropped into the 80's. My heartrate increased on clonidine. I felt very fatigued and near-syncope much of the day. I think that even though my norepinephrine goes from 254 to 1089 when standing, my main underlying problem is not sympathetic hyperactivity but is actually the pooling. My overactive sympathetic nervous system is actually functional, even though it causes other problems like chest pain, flushing, and insomnia.
  12. I'm supposed to start clonidine any day now... I'm just waiting for my doc to call in the prescription. I have problems with pooling as well as excess adrenaline. I am concerned about developing more fatigue, but I'll do anything to help abate the flushing/migraines/fatigue/high BP that accompany any stress or sustained talking. Also, I've read that clonidine is helpful with some types of neuropathic pain and I'm hopeful that it will reduce some of my burning sensations due to small fiber neuropathy. I'll let you know how it goes!
  13. Mine turn purplish red, but more red than purple.
  14. My fatigue is somewhat lessened by lying down, as well as my nausea and chest pain. I have brain fog in any position like the other members stated. I feel tired all the time, regardless of position, and this worsens with my flares along with all my other symptoms. I also find that it's easier to change positions if I recline rather than lying flat.
  15. I go weekly, and it doesn't help this symptom for me. In fact, it seems to make me more prone to excessive sympathetic activity. But my back and neck are too painful to stay away from him for long. Someone else mentioned singing... I used to lead the worship services at our church, but now I can't even handle standing during church and I usually just mouth the words.
×
×
  • Create New...